Alert archive / New Jersey / Special Marine Warnings in 2011
Special Marine Warning 54, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jul 13, 2011, 8:07 PM EDT. It was in force for 6 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2011, 8:07 PM EDT (00:07 UTC)
- Expired
- Jul 19, 2011, 4:15 PM EDT
- In force
- 6 days
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1547 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -114 m²/s²
- 0-3 km storm-relative helicity
- -146 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
307
WHUS51 KPHI 140007
SMWPHI
ANZ450-470-140130-
/O.NEW.KPHI.MA.W.0054.110714T0007Z-110714T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
807 PM EDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
SANDY HOOK NJ AND MANASQUAN INLET NJ OUT 20 NM...
THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
ISLAND DE OUT 20 TO 40 NM...
* UNTIL 930 PM EDT
* AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG WINDS 34 KNOTS OR GREATER FROM 26 NM NORTHEAST OF
BELMAR TO 13 NM NORTH OF BELMAR...OR FROM 6 NM SOUTH OF LONG BEACH
TO LEONARDO...MOVING SOUTHEAST AT 25 KNOTS.
* THIS AREA OF STRONG WINDS WILL BE NEAR
OVER BELMAR BY 825 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...AND INCREASING WAVES.
BOATERS..ESPECIALLY THOSE UNDER SAIL...SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THE HIGH WINDS SUBSIDE.
&&
LAT...LON 4044 7394 4023 7360 3996 7338 3995 7338
3994 7366 4012 7404 4016 7404 4019 7408
4021 7401 4027 7399 4044 7398
TIME...MOT...LOC 0001Z 320DEG 27KT 4047 7362 4039 7385
4037 7407
$$
SMZ3 follow-up statements
857
FZUS71 KPHI 140041
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
841 PM EDT WED JUL 13 2011
ANZ450-470-140130-
/O.CON.KPHI.MA.W.0054.000000T0000Z-110714T0130Z/
841 PM EDT WED JUL 13 2011
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 930 PM EDT...
FOR THE FOLLOWING AREAS...
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM OVER
ATLANTIC COASTAL WATERS...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM OVER
ATLANTIC COASTAL WATERS...
AT 838 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF STRONG WINDS 34 KNOTS OR GREATER FROM WATERS FROM
MONTAUK POINT NY TO SANDY HOOK NJ FROM 20 TO 40 NM TO COASTAL WATERS
FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...MOVING SOUTHEAST
AT 25 KNOTS.
THIS AREA OF STRONG WINDS WILL OTHERWISE REMAIN AWAY FROM SIGNIFICANT
COASTAL LANDMARKS OVER THE INDICATED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 4023 7360 3996 7338 3995 7338 3994 7366
4012 7404
TIME...MOT...LOC 0040Z 320DEG 27KT 4025 7337 4013 7358
4010 7383
$$
SMZ861
FZUS71 KPHI 140101
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
901 PM EDT WED JUL 13 2011
ANZ450-470-140110-
/O.CAN.KPHI.MA.W.0054.000000T0000Z-110714T0130Z/
901 PM EDT WED JUL 13 2011
...SPECIAL MARINE WARNING CANCELLED...
THE AFFECTED AREAS WERE...
ATLANTIC COASTAL WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM
20 TO 40 NM...
ATLANTIC COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20
NM...
LAT...LON 4023 7360 3996 7338 3995 7338 3994 7366
4012 7404
TIME...MOT...LOC 0100Z 320DEG 27KT 4013 7325 4005 7348
4003 7370
$$
SMZ797
WHUS51 KPHI 191846
SMWPHI
ANZ430-431-454-455-192015-
/O.NEW.KPHI.MA.W.0054.110719T1846Z-110719T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
246 PM EDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
THE DELAWARE BAY...
THE ATLANTIC COASTAL WATERS BETWEEN CAPE MAY NJ AND FENWICK ISLAND
DE OUT TO 20 NM...
INCLUDING CAPE HENLOPEN...REHOBOTH BEACH...BUOY 2MS...BRANDYWINE
SHOAL LIGHT...BROWN SHOAL LIGHT...CAPE MAY POINT AND FOURTEEN FOOT
BANK LIGHT...
* UNTIL 415 PM EDT
* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS 34 KNOTS OR GREATER 17 NM
WEST OF FOURTEEN FOOT BANK LIGHT...OR ABOUT 7 NM WEST OF BOWERS
BEACH...MOVING SOUTHEAST AT 15 KNOTS.
* THIS STRONG THUNDERSTORM WILL BE NEAR
6 NM WEST OF CAPE HENLOPEN AND 8 NM NORTHWEST OF REHOBOTH BEACH BY
415 PM EDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
&&
LAT...LON 3842 7494 3851 7505 3858 7506 3856 7510
3861 7517 3862 7513 3868 7518 3866 7514
3870 7508 3879 7508 3878 7510 3880 7519
3893 7532 3898 7531 3907 7540 3915 7542
3920 7536 3878 7471 3839 7480
TIME...MOT...LOC 1846Z 317DEG 14KT 3902 7553
$$
NIERENBERGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 13, 5:04 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 13, 5:04 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 504 PM EDT WED JUL 13 2011 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST INTO THE SOUTHERN MID ATLANTIC REGION THROUGH THIS EVENING. HIGH PRESSURE WILL BUILD IN FROM THE GREAT LAKES TONIGHT THROUGH THE REST OF THE WEEK AND PASS ACROSS THE MIDDLE ATLANTIC FRIDAY. THIS HIGH WILL LINGER OFF THE EAST COAST THIS WEEKEND. A SERIES OF FRONTS MAY BRING UNSETTLED WEATHER BEGINNING NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 21Z...THE COLD FRONT HAS DIPPED SOUTH TO ACROSS THE CENTRAL DELMARVA. STRATIFORM PRECIP SOUTH OF THE CHESAPEAKE-DELAWARE CANAL HAS DIMINISHED THE SEVERE THREAT. THEREFORE...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. LOCALLY HEAVY RAINFALL EXPECTED THROUGH THE NEXT HOUR OVER TALBOT AND CAROLINE COUNTIES IN MD...AND SUSSEX COUNTY IN DE. ISOLATED SHOWERS...UNDER THE UPPER TROUGH WILL CONTINUE MOVING SOUTHEAST FROM NORTHEASTERN PA AND THE HUDSON VALLEY. THESE SHOWERS WILL SPREAD SOUTH THROUGH SOUTHEASTERN PA AND NJ THROUGH THE EVENING HOURS...ESPECIALLY NORTH OF THE CLOUD SWATH THAT IS CURRENTLY ACROSS THE PHILLY METRO AREA. MIN TEMPS TONIGHT MUCH COOLER...MID 50S NRN INLAND NJ AND E-CNTRL PA...TO MID 60S FOR URBAN AND NEAR SHORE AREAS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... SEVERAL PLEASANT DAYS ARE IN STORE AS THE HIGH FROM CANADA BUILDS IN AND PASSES ACROSS THE AREA FRIDAY. MOSTLY SUNNY DAYS AND CLEAR SKIES AT NIGHT ARE EXPECTED. HIGHS THU AND FRI WILL BE CLOSER TO NORMAL WITH MOSTLY 80S ACROSS THE AREA AND OVERNIGHT LOWS IN THE 50S TO THE NORTH AND 60S ACROSS THE SOUTH. THE HUMIDITY LEVELS WILL BE MUCH MORE COMFORTABLE TOO. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... HPC GUIDANCE WAS USED FOR THE LONG TERM. PREVIOUS DISCUSSION... IT CONTINUES TO LOOK AS IF A QUIET EXTENDED PERIOD /GENERALLY DRY AND NEAR SEASONABLE TEMPERATURES/ IS IN STORE FOR OUR CWA THROUGH SUNDAY. THEREAFTER...AT LEAST A DAY OR 2 OF 90 PLUS HEAT IS ANTICIPATED EARLY NEXT WEEK IN THE I95 CORRIDOR INTO SE PA. PATTERN ALOFT FEATURES A TROUGH IN THE MARITIMES THAT MAY RELOAD THE MIDDLE OF NEXT WEEK WITH A STRONG HOT RIDGE CONTINUING IN THE CENTRAL USA. USED HPC POPS/TEMPS/SKY/WIND FROM THEIR TUESDAY 12Z/12 GUIDANCE. STILL A BIT OF UNCERTAINTY REGARDING THE DEVELOPMENT OF LOW PRESSURE ALONG THE SE COAST OF THE USA EARLY IN THIS PERIOD AND ANY SHOWERS THAT ESCAPE NORTHWARD INTO OUR AREA. THERE COULD BE EARLY MORNING FOG SAT-MON IN THE FAIR SKY HIGH PRESSURE REGIME WITH AFTERNOON SEA-BREEZES. A CLUSTER OF TSTMS MAY ACCOMPANY THE ATTEMPTED HEAT INFLUX HERE EARLY WEEK? NCEP HPC PROBABILITY OF MAX HEAT INDEX REACHING 100-105 IN THE PHL AREA NEXT TUESDAY...AS ISSUED AT 1836Z TODAY...JULY 12TH...IS 40 TO 70 PCT. NO MENTION OF HEAT ADVISORY POTENTIAL FOR A WHILE IN OUR HWO...UNTIL MORE CONSISTENCY IN THE SIGNAL. WE STRUGGLED TODAY TO REACH THE HEAT ADVISORY CRITERIA EVEN THO YDY...THE HI REACHED 100-105 KILG KESN TO SWWD. CONFIDENCE ON THE OVERALL DETERMINISTIC FORECAST SCENARIO IS A BIT ABOVE AVERAGE...THOUGH IT WANES EARLY NEXT WEEK DUE TO WSW LOW LVL FLOW WAA BENEATH NW FLOW ALOFT. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. AREAS OF RAIN WILL CONTINUE OVER THE CENTRAL DELMARVA OVER THE NEXT HOUR. FOR TAF AREAS...ISO/SCT SHOWERS TO MOVE SOUTH THROUGH THE NORTHERN MID ATLANTIC TOWARD THE PHILLY METRO AREA THROUGH THE EVENING. OUTLOOK... HIGH PRESSURE IS FORECAST TO BUILD INTO OUR REGION FROM THE NORTHWEST FOR THURSDAY AND FRIDAY. THE HIGH WILL DRIFT SLOWLY OFF THE COAST OVER THE WEEKEND. MAINLY VFR CONDITIONS ARE ANTICIPATED THROUGH THE PERIOD. && .MARINE... A NORTHWEST WIND AROUND 10 TO 15 KNOTS IS ANTICIPATED FOR THIS EVENING WITH WAVES ON OUR OCEAN WATERS AVERAGING AROUND 2 FEET. A COLD FRONT FROM THE NORTH IS WILL PASS SOUTH ACROSS THE COASTAL WATERS OF NEW JERSEY AND DELAWARE THROUGH THIS EVENING. IN THE WAKE OF THE FRONT, THE WIND SHOULD BECOME NORTHERLY AND IT WILL LIKELY INCREASE INTO THE 15 KNOT RANGE. FREQUENT GUSTS NEAR 20 KNOTS ARE ANTICIPATED WITH A FEW GUSTS AROUND 25 KNOTS POSSIBLE. THE 25 KNOT GUSTS STILL DO NOT APPEAR AS THOUGH THEY WILL BE WIDESPREAD ENOUGH TO WARRANT A SMALL CRAFT ADVISORY AT THIS POINT. WE MAY NEED TO REVISIT THAT DECISION IF THERE IS ANY CHANGE IN THE NEXT SET OF MODEL GUIDANCE. LARGE HIGH PRESSURE CENTERED NEAR LAKE SUPERIOR EARLY THIS MORNING WILL BUILD EASTWARD. AS IT DOES, WIND SPEEDS SHOULD DECREASE GRADUALLY ON THURSDAY. THE CENTER OF THE HIGH IS EXPECTED TO PASS OFF THE NORTHEAST COAST ON FRIDAY NIGHT AND IT SHOULD REMAIN OVER THE WESTERN NORTH ATLANTIC INTO THE EARLY PART OF THE NEW WEEK. AS A RESULT, WIND SPEEDS WILL LIKELY REMAIN BELOW 15 KNOTS AND OCEAN WAVES BELOW 4 FEET FOR FRIDAY AND FOR THE WEEKEND. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && UPDATE...JACKSON
Hazardous weather outlook, Jul 13, 4:45 PM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 445 PM EDT WED JUL 13 2011 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-142045- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 445 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-142045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 445 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-142045- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 445 PM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE RIP CURRENT RISK IS EXPECTED TO INCREASE TO MODERATE ON THURSDAY FOR THE DELAWARE AND SOUTHERN NEW JERSEY BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JACKSON
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 5:11 AM EDT | Coastal Flood Statement | PHI | Atlantic, Burlington, Cape May, Cumberland, Middlesex, Monmouth and 2 more | 16 hr |
| Jul 14, 5:35 AM EDT | Small Craft Advisory | PHI | 14 hr | |
| Jul 14, 3:47 PM EDT | Coastal Flood Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more | 12 hr |
Nearby
Special Marine Warnings in New Jersey, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.